Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 238, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Aug 18, 2011, 11:42 PM CDT for 7 counties in Kansas. It was in force for 48 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2011, 11:42 PM CDT (04:42 UTC)
- Expired
- Aug 19, 2011, 12:30 AM CDT
- In force
- 48 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Anderson County, KS, Coffey County, KS, Douglas County, KS, Franklin County, KS, Osage County, KS, Shawnee County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 76 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 11:45 PM CDT | TSTM WND DMG | 4 E Carbondale, KS | DAMAGE TO ROOF WITH ESTIMATED WINDS OF 60-65 MPH. |
| Aug 18, 11:49 PM CDT | TSTM WND DMG | 1 E Topeka, KS | 3 INCH LIMBS DOWN AND STREET SIGN BLOWN OVER AT 10TH AND I-70. |
| Aug 18, 11:50 PM CDT | TSTM WND DMG | 3 S Topeka, KS | REPORTS OF 4 INCH TREE LIMBS DOWN WITH HALF INCH SIZED HAIL. |
| Aug 18, 11:57 PM CDT | TSTM WND DMG | Nne Burlingame, KS | 3 TO 4 INCH TREE LIMBS DOWN. |
| Aug 19, 12:02 AM CDT | TSTM WND DMG | Ottawa, KS | TREES AND POWERLINES REPORTED DOWN ACROSS THE CITY OF OTTAWA. |
| Aug 19, 12:38 AM CDT | TSTM WND GST 61 | Garnett, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 8:09 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.7 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3749 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 17.9
The text
As transmitted, in the capitals the NWS used until 2016.
677
WUUS53 KTOP 190442
SVRTOP
KSC003-031-045-059-139-177-197-190530-
/O.NEW.KTOP.SV.W.0238.110819T0442Z-110819T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1142 PM CDT THU AUG 18 2011
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ANDERSON COUNTY IN EAST CENTRAL KANSAS...
NORTHERN COFFEY COUNTY IN EAST CENTRAL KANSAS...
DOUGLAS COUNTY IN EAST CENTRAL KANSAS...
FRANKLIN COUNTY IN EAST CENTRAL KANSAS...
OSAGE COUNTY IN EAST CENTRAL KANSAS...
SHAWNEE COUNTY IN EAST CENTRAL KANSAS...
EXTREME SOUTHEASTERN WABAUNSEE COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 1230 AM CDT
* AT 1136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF
ROSSVILLE TO 10 MILES EAST OF TOPEKA TO 10 MILES EAST OF
LAWRENCE...MOVING SOUTH AT 65 MPH.
* LOCATIONS IMPACTED INCLUDE...
AUBURN...
BALDWIN CITY...
GLOBE...
CARBONDALE...
OVERBROOK...
WELLSVILLE...
CENTROPOLIS...
HARVEYVILLE...
SCRANTON...
BURLINGAME...
OTTAWA...
POMONA LAKE...
POMONA...
RANTOUL...
QUENEMO...
OSAGE CITY...
LYNDON...
PRINCETON...
LANE...
WILLIAMSBURG...
MELVERN...
RICHMOND...
MELVERN LAKE...
GREELEY...
OLIVET...
LEBO...
BETO JUNCTION...
WAVERLY...
HARRIS...
GARNETT...
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 155 AND 198.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 144 AND 199.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 346 AND 355.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH....AND SHELTER INSIDE A STRONG BUILDING ON THE
LOWEST FLOOR AWAY FROM WINDOWS.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
&&
LAT...LON 3823 9507 3834 9595 3874 9595 3874 9597
3914 9596 3903 9553 3898 9518 3897 9518
3896 9505 3826 9506
TIME...MOT...LOC 0441Z 350DEG 58KT 3901 9588 3891 9549
3887 9505
WIND...HAIL 70MPH 1.00IN
$$2 follow-up statements
797
WWUS53 KTOP 190508
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1208 AM CDT FRI AUG 19 2011
KSC003-031-045-059-139-177-197-190530-
/O.CON.KTOP.SV.W.0238.000000T0000Z-110819T0530Z/
SHAWNEE-OSAGE-ANDERSON-COFFEY-DOUGLAS-FRANKLIN-WABAUNSEE-
1208 AM CDT FRI AUG 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR EXTREME SOUTHEASTERN WABAUNSEE...FRANKLIN...DOUGLAS...NORTHERN
COFFEY...NORTHERN ANDERSON...OSAGE AND SOUTHERN SHAWNEE COUNTIES...
AT 1159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF OSAGE CITY
TO 9 MILES WEST OF OTTAWA TO 11 MILES EAST OF OTTAWA...MOVING SOUTH
AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
SOUTH TOPEKA...SOUTH LAWRENCE...BALDWIN CITY...CLINTON
LAKE...GLOBE...POMONA LAKE...PRINCETON...LANE...WILLIAMSBURG...
MELVERN...RICHMOND...MELVERN LAKE...GREELEY...OLIVET...LEBO...BETO
JUNCTION...WAVERLY...HARRIS...GARNETT AIRPORT AND GARNETT.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 155 AND 176.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 144 AND 199.
STORMS BEHIND THE LEADING GUST FRONT WILL BRING A SECOND ROUND OF
DESTRUCTIVE WINDS AND TORRENTIAL RAINFALL. WIDESPREAD DAMAGE HAS
BEEN REPORTED FROM THIS LINE OF STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH...AND SHELTER INSIDE A STRONG BUILDING ON THE
LOWEST FLOOR AWAY FROM WINDOWS.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3823 9507 3834 9595 3902 9596 3895 9549
3891 9505 3826 9506
TIME...MOT...LOC 0504Z 350DEG 58KT 3864 9580 3854 9541
3851 9504
WIND...HAIL 70MPH 1.00IN
$$887
WWUS53 KTOP 190522
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1222 AM CDT FRI AUG 19 2011
KSC177-197-190532-
/O.CAN.KTOP.SV.W.0238.000000T0000Z-110819T0530Z/
SHAWNEE-WABAUNSEE-
1222 AM CDT FRI AUG 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN WABAUNSEE
AND SHAWNEE COUNTIES HAS BEEN CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3823 9507 3834 9595 3882 9595 3880 9548
3881 9505
TIME...MOT...LOC 0522Z 350DEG 58KT 3837 9576 3830 9535
3830 9506
$$
KSC003-031-045-059-139-190530-
/O.CON.KTOP.SV.W.0238.000000T0000Z-110819T0530Z/
OSAGE-ANDERSON-COFFEY-DOUGLAS-FRANKLIN-
1222 AM CDT FRI AUG 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR FRANKLIN...SOUTHERN DOUGLAS...NORTHERN COFFEY...NORTHERN ANDERSON
AND OSAGE COUNTIES...
AT 1218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF OSAGE CITY
TO 9 MILES NORTHWEST OF GARNETT TO 11 MILES NORTHEAST OF GARNETT...
MOVING SOUTH AT 65 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL COFFEY AND CENTRAL ANDERSON COUNTIES...
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 156 AND 160.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 144 AND 199.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3823 9507 3834 9595 3882 9595 3880 9548
3881 9505
TIME...MOT...LOC 0522Z 350DEG 58KT 3837 9576 3830 9535
3830 9506
WIND...HAIL 70MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 6:27 PM CDT, 5 hours 15 minutes earlier.
Area forecast discussion, Aug 18, 6:27 PM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 627 PM CDT THU AUG 18 2011 ...UPDATE TO AVIATION... .DISCUSSION... PRIMARY CONCERN IS SEVERE STORM POTENTIAL OVER THE NORTHEAST COUNTIES THIS EVENING / TONIGHT. CONVECTIVE COMPLEX DEVELOPING OVER NE NEBRASKA AND SE SD ATTM...AND IS FORECAST TO DROP SOUTHEAST OVER THE NEXT SEVERAL HOURS. VERY STRONG INSTABILITY IN PLACE OVER THE WESTERN CWA BECOMES ABOUT 2500 J/KG OVER THE FAR EAST. MORNING SOUNDING SHOWED IMPRESSIVE LAPSE RATES IN THE 700 TO 500 MB LAYER...AND OAX MID DAY SOUNDING WOULD INDICATE THIS HAS NOT CHANGED ALL THAT MUCH. FORWARD PROPAGATING CORFIDI VECTORS BRING CONVECTIVE COMPLEX OUT OF NEBRASKA INTO FAR NE KS / SW IOWA AND NW MO BETWEEN 03 AND 12Z. TRICK WILL BE HOW FAR WEST CONVECTION CAN DEVELOP. AT THIS TIME WHILE INSTABILITY INCREASES WESTWARD...SO DOES THE CAP. WITHOUT A STRONG SYNOPTIC FEATURE SAVE A GOOD LOW LEVEL JET TO DRIVE THE STORMS...THIS COMPLEX WILL HAVE SOME INFLUENCE ON ITS OWN TRACK. OUTFLOWS FROM THE STORMS MAY BE ENOUGH TO SPARK OFF SOME CONVECTION NORTH OF THE INTERSTATE AND MAYBE AS FAR WEST AS MANHATTAN...BUT BETTER INGREDIENTS COME TOGETHER OVER A CORRIDOR FROM ABOUT SENECA SOUTHEAST TOWARD TOPEKA / LAWRENCE AND AREAS NORTHEAST. WILL FOCUS HEAVIEST RAINFALL AND STORM CHANCES THIS AREA. WITH STRONG LAPSE RATES AND MCS DEVELOPMENT...EXPECT DAMAGING WINDS AND LARGE HAIL TO BE PRIMARY HAZARDS. WOULD ALSO ANTICIPATE LOCALLY HEAVY RAINFALL...AND WITH 40 KTS OF MID LEVEL SHEAR CANT RULE OUT AN ISOLATED TORNADO. WOULD EXPECT MORNING CLOUDS AND OUTFLOW TO HOLD HIGHS DOWN ACROSS THE NORTHEAST INTO THE 80S WHILE FAR SOUTHWEST CLIMB INTO THE UPPER 90S FRIDAY AFTERNOON. 67 FRIDAY EVENING THROUGH SUNDAY...THE ACTIVE PATTERN CONTINUES INTO THE FIRST HALF OF THE WEEKEND AS A PROGRESSIVE SHORTWAVE TROUGH IS PROGGED TO DEVELOP AND TRACK EASTWARD OVER KANSAS FRIDAY EVENING THROUGH SUNDAY MORNING. A COINCIDING SURFACE LOW FORMS OVER SOUTHWEST KANSAS WITH A FRONTAL BOUNDARY SETTING UP NEAR THE KS/OK BORDER. FRIDAY NIGHT APPEARS TO SEE THE BEST CHANCE FOR AN MCS DEVELOPING ALONG THE UPSLOPE FLOW NEAR THE BOUNDARY ACROSS SOUTH CENTRAL NE/NORTHERN KANSAS WITH THE GFS/EC/GEM SOLUTIONS BEING IN SIMILAR AGREEMENT TO EACH OTHER. INCREASED POPS FOR THIS TIME PERIOD ACCORDINGLY. THE UNCERTAINTY BEGINS ON SATURDAY WITH RESIDUAL OUTFLOW BOUNDARIES FROM THE PREVIOUS MCS NOT BEING RESOLVED IN THE MODEL SOLUTIONS. CHANCE POPS WERE INCLUDED OVER THE CWA WITH CONVECTION TIMING AND PLACEMENT IN QUESTION. ON SATURDAY EVENING...THE ECMWF/NAM CONTINUES TO STATION THE FRONTAL BOUNDARY IN OKLAHOMA WITH THE OUTLIER GFS KEEPING THE BOUNDARY IN NORTHERN KANSAS. AGREED WITH PREVIOUS THINKING SIDING WITH ECMWF AND NAM BLEND. DECIDED TO LEAVE SLIGHT POPS TOWARDS THE EASTERN PORTION OF THE CWA AND A DRY FORECAST FOR SUNDAY AS NO STRONG FORCING IS EVIDENT. IN REGARDS TO TEMPS...LOWERED HIGHS SLIGHTLY TO THE LOWER AND MID 80S ON SATURDAY WITH COOL OUTFLOW BOUNDARIES AROUND AND SKIES BEING OVERCAST. BOWEN EXTENDED (MONDAY THROUGH THURSDAY)...OVERALL NORTHWEST FLOW ALOFT PATTERN IN PLACE THROUGH THE EXTENDED PERIOD. MODEL CONSENSUS SUGGESTS TWO WAVES MOVING THROUGH PORTIONS OF THE CENTRAL PLAINS/MISSOURI VALLEY REGIONS MON/TUE. THE FIRST WAVE MOVES THROUGH DURING THE DAY ON MONDAY WITH A FRONTAL BOUNDARY NEAR THE CWA. SECOND AND STRONGER WAVE DIVES FROM THE NORTHERN PLAINS INTO THE MO VALLEY TUESDAY INTO WEDNESDAY...AMPLIFYING AS IT MOVES SOUTHEASTWARD. THIS WILL RESULT IN THUNDERSTORM CHANCES MON-TUE...WITH THE HIGHER PROBABILITY OF COVERAGE DURING THE DAY ON TUESDAY. DRIER AIR GRADUALLY ADVECTS INTO THE CWA WED/THU AS SFC HIGH PRESSURE BUILDS INTO THE REGION. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL...WITH HIGHS IN THE UPPER 80S TO MIDDLE 90S. BLAIR && .AVIATION... TIMING AND LOCATION OF THUNDERSTORMS REMAINS THE MAIN FORECAST CHALLENGE. NOT MUCH CHANGE FROM PREVIOUS THINKING THOUGH WITH BEST OPPORTUNITIES IN THE 4Z-9Z RANGE. WENT PREVAILING FOR A HOUR BUT COULD SEE MORE STORMS THROUGH THE PRE-SUNRISE HOURS IF OUTFLOW BOUNDARIES SET UP PROPERLY. MHK STILL APPEARS TO BE WEST OF THE MAIN CONCERN...THOUGH ALL TERMINALS COULD HAVE LLWS ISSUES DEPENDING ON DEPTH OF OUTFLOW. 65 && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 18, 4:44 PM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 444 PM CDT THU AUG 18 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-192145- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 444 PM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF NORTHEAST AND EAST CENTRAL KANSAS THIS EVENING AND OVERNIGHT. A FEW OF THESE STORMS MAY BE SEVERE...PRODUCING DAMAGING WINDS IN EXCESS OF 65 MPH AND LARGE HAIL UP TO GOLFBALL SIZE. THE MOST LIKELY AREA TO BE AFFECTED BY THE STRONG TO SEVERE THUNDERSTORMS WILL BE ALONG AND EAST OF A LINE FROM MARYSVILLE TO BURLINGTON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS COULD AGAIN MOVE ACROSS PORTIONS OF THE OUTLOOK AREA FRIDAY NIGHT THROUGH SATURDAY NIGHT. SOME OF THESE STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL. ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS EVENING AND TONIGHT OVER NORTHEAST AND EAST CENTRAL KANSAS.
In the hours before
Local storm report, Aug 18, 11:23 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1123 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 PM TSTM WND DMG LAWRENCE 38.96N 95.26W
08/18/2011 DOUGLAS KS BROADCAST MEDIA
POWER LINES DOWN AT 7TH AND IOWA IN LAWRENCE
&&
ANDERSONLocal storm report, Aug 18, 11:25 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1125 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 PM TSTM WND GST LAWRENCE 38.96N 95.26W
08/18/2011 E60 MPH DOUGLAS KS NWS EMPLOYEE
ESTIMATED 60 MPH WINDS WITH BLOWN TRANSFORMERS AROUND
TOWN.
&&
ANDERSONLocal storm report, Aug 18, 11:28 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1128 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM TSTM WND GST FORBES FIELD 38.96N 95.67W
08/18/2011 M63 MPH SHAWNEE KS ASOS
&&Local storm report, Aug 18, 11:30 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1130 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM TSTM WND DMG TECUMSEH 39.05N 95.58W
08/18/2011 SHAWNEE KS EMERGENCY MNGR
REPORTS OF ROOF DAMAGE TO HOMES. ALSO WIDESPREAD REPORTS
OF TREES AND POWERLINES DOWN ACROSS THE COUNTY.
&&
ANDERSONLocal storm report, Aug 18, 11:34 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1134 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 PM TSTM WND GST 2 SSW TOPEKA 39.02N 95.69W
08/18/2011 E60 MPH SHAWNEE KS EMERGENCY MNGR
ESTIMATED 60 MPH NEAR WASHBURN UNIVERSITY
&&
ANDERSONLocal storm report, Aug 18, 11:41 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1141 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG 1 SE TOPEKA 39.04N 95.66W
08/18/2011 SHAWNEE KS PUBLIC
SHED BLOWN OVER
&&The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 9:20 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Nemaha | 40 min |
| Aug 18, 9:54 PM CDT | Special Weather Statement | TOP | Marshall | 36 min |
| Aug 18, 9:58 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Nemaha | 34 min |
| Aug 18, 10:43 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson | 32 min |
| Aug 18, 11:04 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin, Jefferson, Lyon, Morris, Osage and 4 more | 41 min |
| Aug 19, 12:00 AM CDT | Areal Flood Advisory | TOP | Shawnee | 60 min |
| Aug 19, 12:29 AM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey, Franklin, Osage | 46 min |
| Aug 19, 1:08 AM CDT | Special Weather Statement | TOP | Coffey | 37 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.